or Connect
TheCatSite.com › Forums › General Forums › The Cat Lounge › 2 weeks
New Posts  All Forums:Forum Nav:

2 weeks

post #1 of 12
Thread Starter 
Most of you know, that I am on the depo shot & was deciding whether or not to go off of it & go on the pill. Well I did, after going to the family doctor on New Year's Eve & finding out how much I weigh. I had gained 20 lbs from the last year!

Well, today it will be week #2 of my birth control pill. They gyno presribed Mircette to me. So far, I have no side effects that I can tell. I dont feel as um... uptight like I used to, but maybe it's just me, lol
It's amazing. I found a yahoo group about Depo, and you'd be amazed at what that shot can do to you! http://groups.yahoo.com/group/DepoQA/
post #2 of 12
I've been there... I was on Depo for only three shots (9 months) and I *hated* it. Along with the weight gain (about 40 pounds), I had horrible water retention (5-7 pounds over the course of a day) and it worked as BC in the most fundamental sense ie. I had no interest in anything that might make me pregnant.

I also suspect that it caused or triggered my endometriosis (painful "female" disease, for those who are not familiar) and made my PMS so bad that I had to be medically treated for it.

I'm happy to hear you are no longer taking it, I wouldn't recommend it to anyone... good luck with the new BC!
post #3 of 12
I've been on a low-dose triphasil BC for the last 10 years, and I'm very happy with my experience. I originally went on BC due to irregular, heavy and painful periods. Those problems have mellowed, and I haven't had any side effects. One concern my doctor had was that I have migraines, and BC can make migraines worse. I still get them, but they occur on 2 or 3 specific days during my cycle. Since it's regular, I can take Advil in advance and stop the migraines.

I wish you luck with the new pills!
post #4 of 12
Thread Starter 

I have endometreosis, too. I had laparascopy in 1997 because it was hurting me during intimacy. I have always suspected that the shot caused it, but of course, the doctors say no. I know it did because prior to that I never had that problem. When I saw the gyno (not my regular one... it was her associate) I mentioned it to him, and he said I may find out w/ the pill that it could be the shot that caused it.
BTW, did you drop the weight once you were off of the pill?
post #5 of 12
I was on Depo for two shots. The first one was ok and everything seemed to be fine. After the second shot though I started bleeding and it never stopped. It was also extremely heavy. I ended up becoming very weak and rundown.
Needless to say I never got a third shot and changed to the pill instead. I'm using Nordette and have had no side affects or complaints so far (been over 18 months now).
Once I started the pill the bleeding did not take very long to stop so that was a relief. It took a number of cycles for everything to settle back to normal but eventually it did.
post #6 of 12
Some docs actually use Depo to treat endo, so they obviously don't think it causes it... but I had no symptoms prior to taking the shot, and they showed up almost immediately after, building up over a year to the point where I finally went to the doc for the pain. I had a laproscopy last Feb when they diagnosed it and laserd it out, but it didn't help. Now I take progestin to stop my periods entirely, since that is when most of my pain is. It's actually a similar hormone to Depo, but I've had none of the same side effects except needing a lot more sleep (like 10 hours a day...)

I did lose the weight after I went off the shot, but it was a struggle... I totally changed my eating habits and was at the gym 5-6 days a week, but I lost 30 pounds in 6 months - then I cut my exercise to 3 times a week, but lost another 10 later on when I cut out most processed food from my diet, and a further 10 when I started jogging... but that last 10 has come back this past 6 months since I've been suffering with allergies and endo and haven't been able to exercise very much.
post #7 of 12
I've been on Depo for 3 years now....

I love it!

Yes, I have gained a little weight, but that just means a few extra laps around the track.

Do you know how much $$$ I've saved in "paper products"?!?!
LOL, thats worth it for me!

Good Luck Ladies!
post #8 of 12
Oh, I know, that was the best thing about the shot, no periods! I'm taking another med that stops my periods now, and I love not having to worry about it... just my luck, though, of course the week before I started these pills, I went to Costco and bought a 100-pack of tampax which is now collecting dust in my bathroom cabinet
post #9 of 12
I was on Depo for about 5 years, and I loved it! I didn't gain that much weight, at least not that I can't attribute to other things.

I have recently switched to the Pill, about 2 months ago. The only reason I switched is because my new insurance won't cover any of the cost for Depo, and $92 each shot is too much for me right now. I did go through an adjustment period about a month into the switch. My body just got all out of whack with the hormone changes.
post #10 of 12
I was on the pill, but I fell off it
post #11 of 12
I'm on the pill, and I don't have periods either (unless I choose to) It's nice. I was on triphasil for 2 years, then switched to Ortho since that's supposed to help with acne as well. It hasn't helped my acne, but I see no reason to switch back, since I have no side effects from either. I tried depo once, and ended up with a 2 month period, and a 3 month headache. No THANKS
post #12 of 12
Originally posted by -BuNN-
I was on the pill, but I fell off it
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › 2 weeks